| Model Number |
400SMTHXSFT1H03 |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/13/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the middle meningeal artery (mma) using penumbra smart coils (smart coils) and a non-penumbra microcatheter.It should be noted that the patient's anatomy was tortuous.During the procedure, the physician successfully implanted sixteen non-penumbra coils and two smart coils.While attempting to advance the next smart coil, the coil became stuck and would not advance past its initial position within its introducer sheath.Therefore, the smart coil was removed.The procedure was completed using one smart coil of the same size and two additional smart coils with the same microcatheter.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned smart coil revealed that the pusher assembly mid-joint was retracted through the introducer sheath friction lock.If this occurs, resistance may be experienced during advancement.During functional testing, the pusher assembly mid-joint was advanced through the introducer sheath friction lock with strong resistance, and then through the rest of the introducer sheath without an issue.Further evaluation revealed pusher assembly kinks.This damage was likely incidental to the reported complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.